MAUDE Adverse Event Report: EXACTECH, INC. OPTETRAK; CEMENTED CR FEMORAL SZ 2

EXACTECH, INC. OPTETRAK; CEMENTED CR FEMORAL SZ 2
Catalog Number 200-01-02
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 10/08/2008
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported by (b)(6), this (b)(6) y/o, female patient underwent primary total prosthetic replacement using cement of the right knee via medial parapatellar approach on (b)(6) 2007.The indication for the index procedure was osteoarthritis.On (b)(6) 2008, approximately 13 months post implantation, the patient underwent revision due to pain.The underlying cause for pain was not reported.Follow-ups for additional information cannot be performed for this complaint, information was submitted as complete by the (b)(6); there is no identification of facilities or surgeons.All available information about the event and/or patient has been provided.These devices are used for treatment not diagnosis.It is found in a review of the labeling and ifu 700-096-004, it is known that device specific risks consist of: fracture, migration, loosening, subluxation, or dislocation of the prothesis or any of its components, any of which may require a second surgical intervention or revision.Surgical risk includes pain.As part of the preoperative assessment, the surgeon must ensure that no biological, biomechanical, or other factors exist that might adversely affect the surgery and/or postoperative period.Revisions or surgical interventions are a known complication found in joint replacements.All patients should be instructed on the limitations of the prosthesis and the possibility of subsequent surgery.The patient should be cautioned to monitor activities and protect the replaced joint from unreasonable stresses and follow the written instructions of the physician with respect to follow-up care and treatment.The surgeon must be fully knowledgeable about all aspects of the surgical technique to use the implants in accordance with the indications and contraindications and be trained according to the proper use of the system instrumentation and implants.It is a known complication that a patient¿s age, weight, or activity level would cause the surgeon to expect early failure of the system.As noted in ¿why are total knee arthroplasties failing today¿has anything changed after 10 years?¿, the top five reasons for total knee arthroplasty revision/surgical intervention account for approximately 85% of the reasons that drive revision/surgical intervention.The failure mechanisms are as follows: 39.9% for loosening; 27.4% for infection; 7.35% for instability; 4.7% for periprosthetic fracture; and 4.5 % for arthrofibrosis.In early revisions (less than two years) infection was found to be the most common failure mechanism and late revisions show aseptic loosening as the most common reason.Sharkey, p.L.(2014, september).Why are total knee arthroplasties failing today¿has anything changed after 10 years?; the journal of arthroplasty, 29.The most common causes for knee pain after knee replacement surgery are implant loosening, patellofemoral problems, infection, and alignment problems.Approximately 20% of knee revision patients experience a pain issue.Pain is subjective and comes from multiple factors, (i.E.Biological, surgical and psychosocial) these influence the outcome of pain.The medical team needs to consider pain in the pre/post-operative assessment of knee replacement patients.Wylde, vikki et al.¿chronic pain after total knee arthroplasty.¿ efort open reviews vol.3,8 461-470.16 aug.2018, doi:10.1302/2058-5241.3.180004.Based on review of all available information, there is no evidence to suggest that the reported event is related to any device design or manufacturing issues.The event reported was likely the result of patient conditions.There has been no patient medical history/information provided; therefore, the patient risk/clinical factors cannot be assessed.This submission represents 1 of 163 events identified via active surveillance activities utilizing data form the (b)(6).Follow-ups for additional information cannot be performed for this complaint as the information was submitted as complete by the registry; there is no identification of facilities or surgeons.All available information about the event and/or patient has been provided and it is not possible to obtain any of the devices.
 
Event or Problem Description
As reported by (b)(6), this (b)(6) y/o, female patient underwent primary total prosthetic replacement using cement of the right knee via medial parapatellar approach on (b)(6) 2007.The indication for the index procedure was osteoarthritis.On (b)(6) 2008, approximately 13 months post implantation, the patient underwent revision due to pain.The underlying cause for pain was not reported.Follow-ups for additional information cannot be performed for this complaint, information was submitted as complete by the (b)(6); there is no identification of facilities or surgeons.All available information about the event and/or patient has been provided.These devices are used for treatment not diagnosis.Based on review of all available information, there is no evidence to suggest that the reported event is related to any device design or manufacturing issues.The event reported was likely the result of patient conditions.There has been no patient medical history information provided; therefore, the patient risk/clinical factors cannot be assessed.

Brand Name
OPTETRAK
Common Device Name
CEMENTED CR FEMORAL SZ 2
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key9706384
Report Number1038671-2020-00106
Device Sequence Number3413800
Product Code JWH
UDI-Device Identifier10885862039521
UDI-Public10885862039521
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K932690
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2008
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/02/2012
Device Catalogue Number200-01-02
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/15/2020
Initial Report FDA Received Date02/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age63 YR